MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 0 S/A MH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 0 S/A MH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J324H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic myomectomy procedure in may 2022 and suture was used.During the procedure, it was reported by a sales rep that, during an unknown gynecologic surgery, the needle broke at the tip of 1 - 2 mm and fell into the body cavity and it could not be found.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: the surgery was a laparoscopic myomectomy (lm).The needle was broken when the polymyoma was forming a ball in the abdominal cavity.The intraoperative video was checked, but could not find the needle.After that, cleaning was performed and ct scan was taken, but white shadow remained.The patient was scheduled to be hospitalized for 5 days, so the patient is still hospitalized, but there was no problem in the health condition.The operation time was extended within 30 minutes.The product was used on intraperitoneal.Product use details : the needle was broken when the polymyoma was retrieved.The surgeon checked the intraoperative image, but could not find the needle, so postoperative ct was performed, and it was confirmed that a white shadow remained.Suture method : continuous suturing.Progress : as of may 23, there is no problems.Customer¿s request: no letter required => complaint received letter, local letter qty to be returned : 0 => 1. the procedure was laparoscopic myomectomy.The product was used for retrieve of myoma.A ct scan was performed to search for the needle.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/11/2022.H6 component code: g07002 no device problem found.Additional information was requested, the following was obtained: "are there any plans to remove the needle piece in a 2nd procedure? unknown.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.Was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain.Unknown.Lot number? unknown.Additional information was received.The sales reps was reported that the future plan is unknown.The patient is now no problem and discharged." h3 investigational summary: a failed suture needle was submitted fractographic evaluation.The component was identified as product code j324h.It was requested that assess the fracture mode of the failure.A fracture was observed at the tip of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.In order to avoid this kind of damage grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 08/12/2022.H6 component code: g07002 - device problem not found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: the patient has been discharged from the hospital and future plan or treatment is unknown.Product complaint # (b)(4).Date sent to the fda: 08/12/2022.H6 component code: g07002 - device problem not found.

Brand Name
VCL CT BRD VIO 27IN 0 S/A MH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14705874
Report Number2210968-2022-04583
Device Sequence Number19383817
Product Code GAM
UDI-Device Identifier17891338030407
UDI-Public17891338030407
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJ324H
Device Catalogue NumberJ324H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer06/17/2022
08/09/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/11/2022
08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale